Alert archive / Colorado / High Wind Warnings in 2006
High Wind Warning 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Apr 2, 2006, 10:17 AM MDT for 6 counties in Colorado. It took effect at Apr 2, 2006, 12:00 PM MDT. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 2, 2006, 10:17 AM MDT (16:17 UTC)
- In effect from
- Apr 2, 2006, 12:00 PM MDT
- Expired
- Apr 2, 2006, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 139 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 12:00 PM MDT | NON-TSTM WND GST 60 | 5 S Sedgwick, CO | |
| Apr 2, 12:28 PM MDT | NON-TSTM WND GST 72 | 7 Wnw Merino, CO | |
| Apr 2, 12:50 PM MDT | NON-TSTM WND GST 60 | 16 E Nunn, CO | |
| Apr 2, 12:57 PM MDT | NON-TSTM WND GST 59 | Akron, CO | |
| Apr 2, 1:32 PM MDT | NON-TSTM WND GST 70 | 1 Nw Fort Morgan, CO | |
| Apr 2, 4:30 PM MDT | NON-TSTM WND GST 59 | 3 E Amherst, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2456 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOU 021617 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1017 AM MDT SUN APR 2 2006 ...STRONG WINDS OVER THE NORTHEAST PLAINS... .STRONG NORTHWEST WINDS HAVE DEVELOPED ACROSS THE NORTHEASTERN PLAINS OF COLORADO BEHIND AN AREA OF STRONG LOW PRESSURE OVER EASTERN NEBRASKA. THE STRONGEST WINDS ARE OCCURRING NEAR THE NEBRASKA BORDER WHERE SOME WIND GUSTS TO 65 MPH HAVE BEEN REPORTED. THE STRONG WINDS WILL PERSIST THROUGHOUT THE REST OF THE DAY. THE WINDS WILL SLOWLY TURN TO THE NORTH AND DECREASE DURING THE LATE AFTERNOON HOURS. THE STRONG WINDS WILL CAUSE DANGEROUS CROSS WINDS ON I-76 AND OTHER AREA ROADWAYS. SOME BLOWING DUST WILL MAY REDUCE VISIBILITIES TO A MILE IN PLACES. COZ048-050-051-030000- /O.NEW.KBOU.HW.W.0004.060402T1800Z-060403T0000Z/ LOGAN COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...CROOK...MERINO...STERLING...PEETZ...JULESBURG... OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 1017 AM MDT SUN APR 2 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. STRONG NORTHWEST WINDS OF 45 TO 55 MPH WITH SOME GUSTS TO 65 MPH WILL BE POSSIBLE TODAY. THE STRONGEST WINDS WILL OCCUR NEAR THE NEBRASKA BORDERS. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. $$
2 follow-up statements
000 WWUS75 KBOU 021828 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1228 PM MDT SUN APR 2 2006 ...STRONG WINDS OVER THE NORTHEAST PLAINS... .STRONG NORTHWEST WINDS CONTINUE ACROSS THE NORTHEASTERN PLAINS OF COLORADO BEHIND AN AREA OF STRONG LOW PRESSURE OVER EASTERN NEBRASKA. THE STRONGEST WINDS ARE OCCURRING EAST OF A LINE FROM BRIGGSDALE TO LAST CHANCE WHERE SOME WIND GUSTS TO 65 MPH HAVE BEEN REPORTED. THE STRONG WINDS WILL PERSIST THROUGHOUT THE REST OF THE DAY. THE WINDS WILL SLOWLY TURN TO THE NORTH AND DECREASE DURING THE LATE AFTERNOON HOURS. THE STRONG WINDS WILL CAUSE DANGEROUS CROSS WINDS ON I-76 AND OTHER AREA ROADWAYS. SOME BLOWING DUST WILL MAY REDUCE VISIBILITIES TO A MILE IN PLACES. COZ042-044-049-030000- /O.EXA.KBOU.HW.W.0004.000000T0000Z-060403T0000Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY-WASHINGTON COUNTY- INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...AKRON... COPE...LAST CHANCE...OTIS 1228 PM MDT SUN APR 2 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. STRONG NORTHWEST WINDS OF 45 TO 55 MPH WITH SOME GUSTS TO 65 MPH WILL BE POSSIBLE TODAY. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. $$ COZ048-050-051-030000- /O.CON.KBOU.HW.W.0004.000000T0000Z-060403T0000Z/ LOGAN COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...CROOK...MERINO...STERLING...PEETZ...JULESBURG... OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 1228 PM MDT SUN APR 2 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. STRONG NORTHWEST WINDS OF 45 TO 55 MPH WITH SOME GUSTS TO 65 MPH WILL BE POSSIBLE TODAY. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. $$
000 WWUS75 KBOU 030008 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 608 PM MDT SUN APR 2 2006 ...WINDS DECREASING ACROSS NORTHEASTERN COLORADO... .A LOW PRESSURE CENTER OVER IOWA CONTINUED TO MOVE EASTWARD DURING THE LATE AFTERNOON AND WINDS OVER COLORADO WERE DECREASING. THE HIGH WIND WARNING EXPIRED AT 6 PM. PEAK WIND GUSTS AROUND 60 MPH WERE REPORTED TODAY FROM NORTHERN WELD COUNTY INTO LOGAN...WASHINGTON...SEDGWICK AND PHILLIPS COUNTIES. THE STRONGEST GUST REPORTED WAS 64 MPH 4 MILES EAST OF HAXTUN. COZ042-044-048>051-030115- /O.EXP.KBOU.HW.W.0004.000000T0000Z-060403T0000Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK... MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 608 PM MDT SUN APR 2 2006 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WIND GUSTS TO 45 MPH ARE STILL POSSIBLE IN NORTHERN LOGAN...SEDGWICK AND PHILLIPS COUNTIES DURING THE EVENING...BUT WINDS WILL CONTINUE TO GRADUALLY DECREASE. $$ GIMMESTAD
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Apr 2, 3:30 AM MDT, 6 hours 47 minutes earlier.
Area forecast discussion, Apr 2, 3:30 AM MDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 330 AM MDT SUN APR 2 2006 .SHORT TERM DISCUSSION...UPR TROF AXIS WL PASS TO THE EAST OF THE CWFA AFTER 12Z THIS MORNING...WITH STG SUBSIDENCE FOLLOWING ITS PASSAGE. BOTH THE GFS AND NAM SHOW DOWNWARD QG OMEGA THROUGH THE DAY TODAY. IN THE MTNS...SPATIAL CROSS-SECTIONS SHOW MSTR DECREASING RAPIDLY THROUGH THE DAY WITH MID LEVEL LAPSE RATES ONLY IN THE 4.5-5.5C/KM RANGE BY THIS AFTN. BEST SNOW POTENTIAL WL AGAIN BE THIS MORNING. RADAR AND CAMS SITES IN THE MTNS NOT INDICATING MUCH SNOW OCCURRING ERLY THIS MORNING. SCT POPS SHUD SUFFICE THROUGH THE MORNING. WITH FLOW BECOMING WNWLY SHUD SEE SOME MINMAL SNOW ACCUMULATIONS FAVORING WEST FACING SLOPES...BUT NOT MUCH ELSEWHERE. EAST OF THE CONTINENTAL DIVIDE...STG DOWNSLOPE WINDS ARE PROGGED...ESPECIALLY IN THE FOOTHILLS OF LARIMER COUNTY. SANGSTER OUTPUT FM THE NAM AND ETA HOWEVER DID NOT INDICATE WARNING CRITERIA WINDS. FOR THIS REASON WL KEEP STRONGEST WIND GUSTS BLO HIGHLIGHT CRITERIA. STG MID LEVEL SUBSIDENCE SHUD CAP ANY SHOWER POTENTIAL ACROSS THE NORTHEAST PLAINS SO WL DROP ISOLD POPS THERE IN THE GRIDS THIS MORNING. SFC GRADIENT MAY AGAIN ALLOW FOR STRONG WIND GUSTS NEAR THE NEBRASKA AND KANSAS BORDERS BUT WL KEEP THINGS BLO HIGHLIGHT CRITERIA. UPPER RIDGE MOVES INTO THE CWFA TNGT WITH SOME OVERRUNNING MSTR STREAMING INTO THE STATE. .LONG TERM DISCUSSION...RIDGING ALOFT EXPECTED TO SHIFT ACROSS THE STATE ON MONDAY...BUT LOOKS LIKE A LOT OF MIDDLE AND HIGH LEVEL MOISTURE WILL BE SPREADING ACROSS THE STATE AS WELL. THIS LOOKS REASONABLE GIVEN NEXT CLOUDS SHIELD ALREADY INTO WRN NEVADA ATTM. WARMING TEMPS EXPECTED MONDAY...BUT MODERATE INVERSIONS AROUND 750MB AND HIGHER LVL CLOUD DECKS WILL KEEP TEMPS IN THE UPPER 50S AND LOWER 60S. HAVE LOWERED CURRENT TEMP GRIDS A BIT FOR MONDAY. TUESDAY LOOKS SIMILAR WITH THE RIDGE ACROSS EASTERN CO BUT WARMER TEMPS AS MTN LVL INVERSIONS HAVE DISSIPATED AND READINGS UP AROUND 70 LIKELY. CONDITIONS LOOK TOO DRY FOR PRECIP IN THE MOUNTAINS AND HAVE DELAYED ONSET OF PRECIP UNTIL TUE NIGHT...THOUGH ONLY ISOLD ACTIVITY AT BEST. THE NEXT TROF IS PROGGED TO MOVE ACROSS NRN SECTIONS OF COLORADO WEDNESDAY NIGHT AND THURSDAY IN A SIMILAR MANNER AS PREVIOUS STORMS. EXPECT ANOTHER PERIOD OF SNOW ACROSS THE NRN MOUNTAINS...BUT PRECIP CHANCES ACROSS LOWER ELEVATIONS STILL IFFY. AS WITH YESTERDAYS SYSTEM THERE WILL BE ENOUGH INSTABILITY TO GET SOME ISOLD-SCT COVERATE OF SHOWERS LATE WED AND INTO THU AM. THERE WILL STILL BE SOME MOISTURE AROUND ON THU AS THE LOW PULLS OUT INTO NEBRASKA AND INTENSIFIES LATE ON THURSDAY. AGAIN...THE POTENTIAL FOR SOME WRAP AROUND MSTR AS THE LOW PULLS OUT. WILL PUT SOME SLIGHTLY HIGHER POPS OUT ACROSS THE FAR NERN PLAINS. CURRENT GRIDS REFLECT THE ABOVE THINKING WITH ONLY MINOR CHANGES PLANNED. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && COOPER/ENTREKIN
Hazardous weather outlook, Apr 2, 5:45 AM MDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 545 AM MDT SUN APR 02 2006 COZ030>051-021700- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 545 AM MDT SUN APR 02 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL PASS TO THE NORTH AND EAST OF COLORADO THIS MORNING. IN THE MOUNTAINS SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH THE MORNING...THEN DECREASE DURING THE AFTERNOON. LOCAL ACCUMULATIONS UP TO 2 INCHES ARE POSSIBLE OVER THE HIGHER WEST FACING SLOPES. IN THE FOOTHILLS AND NORTHEAST PLAINS...STRONG WEST TO NORTHWEST WINDS WILL DEVELOP. SUSTAINED WINDS FROM 20 TO 40 MPH WILL OCCUR WITH GUSTS TO 65 MPH IN THE FOOTHILLS...AND GUSTS TO 55 MPH OVER PARTS OF THE NORTHEAST PLAINS. THE WINDS WILL BE STRONGEST NEAR THE WYOMING AND NEBRASKA BORDERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRY AND WARMER CONDITIONS ARE EXPECTED MONDAY AND TUESDAY WITH TEMPERATURES APPROACHING 70 DEGREES ACROSS LOWER ELEVATIONS TUESDAY AND WEDNESDAY. ANOTHER DISTURBANCE WILL MOVE ACROSS THE STATE WEDNESDAY NIGHT AND THURSDAY AS ANOTHER PERIOD OF SNOW AWAITS THE MOUNTAINS...WHILE A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS LOWER ELEVATIONS. COOLER TEMPERATURES IS ALSO EXPECTED ON THURSDAY BEFORE WARMING UP AGAIN FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COOPER/ENTREKIN
Nearby
High Wind Warnings in Colorado, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.